MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BILIARY DRAINAGE STENT V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BILIARY DRAINAGE STENT V
Model Number PBD-1030-1013
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not been returned to omsc.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed from user facility that stent was placed 3 months ago in the patient's left hepatic duct up to the duodenum.The user facility states as follows; attempt to remove the stent was aborted on (b)(6).Because it could not be removed.Attempted removal again on (b)(6).The stent tears off.There was no patient injury reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.Olympus europa se & co.Kg (oekg) made three requests to the user facility to return the subject device, but the user facility never contacted oekg.Therefore, olympus medical systems corp.(omsc) evaluated based on the content of the proposal and the attached photo.In the evaluation of omsc the following was confirmed, the both ends of the stent appeared breakage due to tensile force.There were no side flaps on both ends.Since the lot number of the subject device was unknown, the dhr for over the past year prior to the date of occurrence was inspected.No abnormalities detected in the dhr of the following inspection items which relate to the reported phenomenon.Process inspection sheet, quality inspection sheet, nonconforming product report.Based on the condition of the subject device in the provided pictures, and the results of similar investigations, it is possible that the stent broke due to the following combination of complexed factors.Due to internal environment of the patient¿s body, such as chemical effects of digestive juices and mechanical effects of peristalsis, structural strength of the side flaps had deteriorated.The stent was forcefully pulled (near the side flaps with low structural strength) by using the forceps under the condition that the stent was difficult to pull out.The above device handling has warned in the instruction manual.However, the subject device could not be confirmed since it was not returned for investigation.Therefore, the exact cause could not be determined.

Brand Name
SINGLE USE BILIARY DRAINAGE STENT V
Common Device Name
SINGLE USE BILIARY DRAINAGE STENT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12186844
Report Number8010047-2021-09011
Device Sequence Number3802770
Product Code FGE
UDI-Device Identifier04953170346200
UDI-Public04953170346200
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberPBD-1030-1013
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1